Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 315, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2011, 10:48 AM CDT for Garfield County, Loup County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 10:48 AM CDT (15:48 UTC)
- Expired
- Aug 21, 2011, 11:45 AM CDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 11:20 AM CDT | HAIL 0.88 | 12 Nw Burwell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
683 WUUS53 KLBF 211548 SVRLBF NEC071-115-211645- /O.NEW.KLBF.SV.W.0315.110821T1548Z-110821T1645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1048 AM CDT SUN AUG 21 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA... EASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1145 AM CDT * AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF ROSE...OR 24 MILES NORTH OF TAYLOR... AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BURWELL...HORSESHOE BEND LAKE...CALAMUS RESERVOIR STATE RECREATION AREA...KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 183 MILE MARKER 140...HIGHWAY 11 MILE MARKER 110...HIGHWAY 183 MILE MARKER 130...HIGHWAY 11 MILE MARKER 100 AND HIGHWAY 91 MILE MARKER 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4174 9885 4174 9935 4209 9951 4209 9909 TIME...MOT...LOC 1548Z 327DEG 26KT 4211 9940 WIND...HAIL 60MPH 1.50IN $$ MASEK
4 follow-up statements
309 WWUS53 KLBF 211607 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1107 AM CDT SUN AUG 21 2011 NEC071-115-211645- /O.CON.KLBF.SV.W.0315.000000T0000Z-110821T1645Z/ GARFIELD NE-LOUP NE- 1107 AM CDT SUN AUG 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LOUP AND WESTERN GARFIELD COUNTIES UNTIL 1145 AM CDT... AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF HORSESHOE BEND LAKE...OR 17 MILES NORTH OF TAYLOR...MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... BURWELL...CALAMUS RESERVOIR STATE RECREATION AREA...KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 183 MILE MARKER 130... HIGHWAY 11 MILE MARKER 110...HIGHWAY 11 MILE MARKER 100 AND HIGHWAY 91 MILE MARKER 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4174 9885 4174 9935 4209 9951 4209 9909 TIME...MOT...LOC 1607Z 324DEG 29KT 4198 9927 WIND...HAIL 70MPH 1.75IN $$ MASEK
744 WWUS53 KLBF 211625 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1125 AM CDT SUN AUG 21 2011 NEC071-115-211645- /O.CON.KLBF.SV.W.0315.000000T0000Z-110821T1645Z/ GARFIELD NE-LOUP NE- 1125 AM CDT SUN AUG 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LOUP AND SOUTHWESTERN GARFIELD COUNTIES UNTIL 1145 AM CDT... AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CALAMUS RESERVOIR STATE RECREATION AREA...OR 8 MILES NORTHWEST OF BURWELL...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... BURWELL...KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... HIGHWAY 11 MILE MARKER 100 AND HIGHWAY 91 MILE MARKER 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4174 9885 4174 9929 4193 9930 4199 9914 TIME...MOT...LOC 1625Z 328DEG 26KT 4187 9918 WIND...HAIL 60MPH 1.00IN $$ MASEK
413 WWUS53 KLBF 211640 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1140 AM CDT SUN AUG 21 2011 NEC115-211650- /O.CAN.KLBF.SV.W.0315.000000T0000Z-110821T1645Z/ LOUP NE- 1140 AM CDT SUN AUG 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUP COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4174 9887 4174 9921 4189 9922 4189 9906 TIME...MOT...LOC 1640Z 328DEG 26KT 4178 9910 $$ NEC071-211645- /O.CON.KLBF.SV.W.0315.000000T0000Z-110821T1645Z/ GARFIELD NE- 1140 AM CDT SUN AUG 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN GARFIELD COUNTY UNTIL 1145 AM CDT... AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURWELL...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... HIGHWAY 91 MILE MARKER 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4174 9887 4174 9921 4189 9922 4189 9906 TIME...MOT...LOC 1640Z 328DEG 26KT 4178 9910 WIND...HAIL 60MPH 1.00IN $$ MASEK
340 WWUS53 KLBF 211651 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1151 AM CDT SUN AUG 21 2011 NEC071-211701- /O.EXP.KLBF.SV.W.0315.000000T0000Z-110821T1645Z/ GARFIELD NE- 1151 AM CDT SUN AUG 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GARFIELD COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4174 9887 4174 9921 4189 9922 4189 9906 TIME...MOT...LOC 1640Z 328DEG 26KT 4178 9910 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:58 AM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Aug 21, 3:58 AM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 AM CDT SUN AUG 21 2011 .SYNOPSIS... 21.00Z H5 HAND ANALYSIS CONTINUES TO INDICATE ELONGATED HIGH PRESSURE EXTENDING FROM CENTRAL NEW MEXICO EASTWARD INTO THE CARIBBEAN. LOW PRESSURE CENTERS WERE ANALYZED OFF THE COAST OF NORTHERN CALIFORNIA...JUST SOUTH OF ANCHORAGE ALASKA...AND ANOTHER OVER HUDSON BAY. THE GREATEST HEIGHT FALLS WERE NOTED OVER THE NORTHERN YUKON OF CANADA AND ACROSS EASTERN HUDSON BAY...WHILE HEIGHT RISES OF 30 TO 40 METERS STRETCHED FROM THE LEE OF THE CENTRAL AND NORTHERN ROCKIES EASTWARD INTO THE HIGH PLAINS OF NORTHWEST NEBRASKA AND THE WESTERN DAKOTAS. LOOKING QUICKLY AT THE 21.03Z SURFACE MAP...HIGH PRESSURE REMAINS IN CONTROL OVER THE NORTHERN PLAINS...WITH LIGHT EASTERLY TO SOUTHEASTERLY WINDS ACROSS THE SAND HILLS. MOISTURE HAS POOLED ACROSS THE WESTERN PERIPHERY OF THE HIGH...WITH TD/S BACK INTO THE 60S OVER THE PANHANDLE OF NEBRASKA. A FEW ROBUST STORMS HAVE FORMED OVER SOUTH CENTRAL SOUTH DAKOTA AND ARE NOW PUSHING SOUTHEAST TOWARD NORTH CENTRAL NEBRASKA. && .DISCUSSION... BASED OFF OF UPSTREAM TRENDS...AND MODELS SUCH AS THE 21.04Z HRRR AND THE 21.00Z EURO...WILL INCLUDE SLIGHT CHANCE POPS THIS MORNING FOR NORTH CENTRAL NEBRASKA. ISOLATED SHOWERS HAVE FORMED ACROSS SOUTH CENTRAL SOUTH DAKOTA ALONG A WEAK AXIS OF THETA-E ADVECTION. BUFFER SOUNDINGS FROM VTN SHOW MINIMAL ELEVATED CAPE...SO SMALL HAIL WITH A BRIEF SHOT OF RAIN WILL BE EXPECTED IF STORMS WERE TO MAINTAIN INTO NORTH CENTRAL NEBRASKA EARLY THIS MORNING. OTHERWISE FOG DEVELOPMENT STILL APPEARS ON TRACK AS A STRONG INVERSION WILL TRAP MOISTURE WITHIN THE BL. GREATER THAN 60 PERCENT OF THE SREF MEMBER DROP VISIBILITIES BELOW 1SM AT LBF BY 12Z...SO FOG SHOULD BE IN PLACE BY DAYBREAK. GIVEN THAT THE FOG SHOULD BURN OFF RAPIDLY AND IT SHOULD BE PATCHY IN NATURE...FELT THAT ANY SORT OF FOG HEADLINES WAS NOT NECESSARY. AFTER THE FOG DISSIPATES...STRONG MIXING EVIDENT FROM FORECAST SOUNDINGS SHOULD ALLOW SOUTHERLY WINDS OF UP TO 20 MPH TO MIX DOWN TO THE SURFACE. ALSO INCREASING WILL BE ATMOSPHERIC INSTABILITY...WITH STRONG SURFACE HEATING AND HIGHS BACK INTO THE MID TO UPPER 80S...CAPE VALUES WILL CLIMB ABOVE 2K J/KG BY LATE AFTERNOON. MODERATE TO STRONG 0-6KM SHEAR OF GREATER THAN 40KTS WOULD ALLOW STORMS TO BECOME SEVERE IF INITIATION WERE TO OCCUR. HOWEVER A CAP SOUTH AND EAST OF HIGHWAY TWO SHOULD BE IN PLACE FOR MUCH THE DAY SO STORMS MAY STRUGGLE TO DEVELOP. WILL CONTINUE THE HIGHEST POPS ACROSS THE NORTH LATE THIS AFTERNOON AND TONIGHT AS SLIGHTLY BETTER FORCING FROM A STRENGTHENING LLJ AND LESS OF A LID SHOULD BE IN PLACE. SURFACE TROUGH DEEPENS OVER THE HIGH PLAINS OF WESTERN NEBRASKA ON MONDAY. WEST OF THE TROUGH...DRIER AND MUCH WARMER AIR WILL BE EXPECTED...AS HIGHS RETURN BACK INTO THE LOW TO MID 90S. EAST OF THE TROUGH...SURFACE HEATING SHOULD BE DELAYED SLIGHTLY BY MORNING CLOUDS AND THE DEPARTING PRECIPITATION. WITH STRONG SOUTHERLY RETURN FLOW CONTINUING ON MONDAY EAST OF THE TROUGH...SURFACE HEATING WILL ALLOW FOR SB CAPE VALUES OF GREATER THAN 4K J/KG. AS IS THE CASE WITH TODAY...THE CAP WOULD NEED TO BE BREACHED BEFORE STORMS WERE TO DEVELOP. STORMS WOULD LIKELY FIRE ALONG THE SURFACE TROUGH AND ADVANCE EASTWARD WITH TIME. 40KTS OF DEEP LAYER SHEAR WILL PROMOTE SEVERE STORM DEVELOPMENT WITH LARGE HAIL AND WIND GUSTS THE PRIMARY THREAT. ONE ADDITIONAL CONCERN FOR MONDAY WILL BE AN INCREASED THREAT OF LARGE FIRE SPREAD...AS RH VALUES WILL LOWER INTO THE LOW 20S WEST OF THE SURFACE TROUGH. WHILE THESE RH VALUES ARE NOT AT CRITICAL LEVELS...INCREASING SOUTHERLY FLOW VEERING TO WESTERLY WITH THE TROUGH PASSAGE WOULD ALLOW ANY FIRE START TO SPREAD. FOR THE EXTENDED...SURFACE TROUGH IS EXPECTED TO BE EAST OF THE FORECAST AREA ON TUESDAY. NOTICEABLY DRIER AIR WILL BE IN PLACE WITH H85 T/S EXCEEDING 30C BY LATE AFTERNOON. BOTH THE MET AND MAV GUIDANCE FLIRTS WILL THE CENTURY MARK AT VTN AND LBF. WILL PUSH HIGHS ON TUESDAY SLIGHTLY HIGHER /LOW TO MID 90S FORECAST AREA WIDE/...BUT WITH THE RECENT WARM BIAS OF GUIDANCE NOT READY TO PUT 100S IN THE FORECAST JUST YET. MUCH THE SAME FOR MID WEEK...AS MID LEVEL RIDGING REMAINS ENTRENCHED ACROSS THE FOUR CORNERS REGION AND NORTHWESTERLY FLOW PREVAILS OVER WESTERN AND NORTH CENTRAL NEBRASKA. DISTURBANCES WILL PASS THROUGH THE REGION...BUT TIMING REMAINS DIFFICULT AS THE MODEL SOLUTIONS ARE STRUGGLING TO AGREE WITH PLACEMENT AND TIMING. WILL KEEP THE FORECAST DRY FOR NOW. && .AVIATION... UPPER WAVE MOVING ACROSS THE NORTHERN PLAINS HAS INITIATED CONVECTION ACROSS SOUTH CENTRAL SOUTH DAKOTA AND WILL HAVE TO INCLUDE THUNDERSTORMS IN THE KVTN TAF. STRATUS AND FOG DEVELOPING OVER WESTERN NEBRASKA BETWEEN OGALLALA AND MERRIMAN. FIELD TO EXPAND THROUGH THE EARLY MORNING. STRATUS TO CONTINUE THROUGH THE MORNING...IFR AND MVFR WITH VFR CONDITIONS THROUGH THE AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...JACOBS AVIATION...POWER
Hazardous weather outlook, Aug 21, 5:30 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 AM CDT SUN AUG 21 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-221030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 530 AM CDT SUN AUG 21 2011 /430 AM MDT SUN AUG 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE TO THE SOUTHEAST OVER NORTH CENTRAL NEBRASKA THIS MORNING BETWEEN VALENTINE AND O'NEILL. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. THUNDERSTORMS ARE POSSIBLE OVER ALL OF WESTERN NEBRASKA LATE THIS AFTERNOON AND EVENING. STORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN AND NORTH CENTRAL NEBRASKA ON MONDAY. STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE POWER
In the hours before
Special weather statement, Aug 21, 5:16 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 516 AM CDT SUN AUG 21 2011 NEZ005-006-008-211100- BROWN NE-EASTERN CHERRY NE-KEYA PAHA NE- 516 AM CDT SUN AUG 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...WESTERN KEYA PAHA AND NORTHWESTERN BROWN COUNTIES UNTIL 600 AM CDT... AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALENTINE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VALENTINE... SMITH FALLS STATE PARK... SPARKS... HIGHWAY 12 MILE MARKER 10... HIGHWAY 12 MILE MARKER 30... POWER
Local storm report, Aug 21, 8:37 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 AM CDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM HAIL 4 N TAYLOR 41.83N 99.38W
08/21/2011 M0.88 INCH LOUP NE PUBLIC
&&
CVPSpecial weather statement, Aug 21, 8:39 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 839 AM CDT SUN AUG 21 2011 NEZ027-038-211430- CUSTER NE-LOUP NE- 839 AM CDT SUN AUG 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP AND NORTHEASTERN CUSTER COUNTIES UNTIL 930 AM CDT... AT 836 AM CDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR TAYLOR...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... SARGENT... COMSTOCK... ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... MASEK
Special weather statement, Aug 21, 9:13 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 913 AM CDT SUN AUG 21 2011 NEZ008-009-211500- BROWN NE-ROCK NE- 913 AM CDT SUN AUG 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROCK AND BROWN COUNTIES UNTIL 1000 AM CDT... AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JOHNSTOWN...OR 12 MILES WEST OF AINSWORTH... MOVING SOUTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AINSWORTH... BASSETT... MOON LAKE... KELLER PARK STATE RECREATION AREA... LONG PINE... TWIN LAKES STATE WILDLIFE MANAGEMENT AREA... ROSE... HIGHWAY 7 MILE MARKER 40... HIGHWAY 7 MILE MARKER 30... HIGHWAY 183 MILE MARKER 170... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MASEK
Local storm report, Aug 21, 9:36 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
936 AM CDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL 6 NE KILGORE 43.00N 100.87W
08/21/2011 M1.75 INCH CHERRY NE PUBLIC
&&
CVPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:20 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Aug 21, 9:58 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.